MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FORCE BIPOLAR ER

INTUITIVE SURGICAL, INC ENDOWRIST SP; FORCE BIPOLAR ER
Model Number 431150-02
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The force bipolar instrument was analyzed and found to have a broken molded insulator.A visual inspection was performed, and the instrument was observed to have a broken upper molded insulator on the grip tips, with fragments of the molded insulator observed to be detached.The broken piece measures approximately 2.1mm x9.7mm and was not returned with the instrument.The grip base for the grip with the cracked molded insulator does not appear to be bent.There was no external damage to the shaft, housing, or chassis.The release buttons were functional.The instrument was found to have a detached fragment.The instrument was observed to have detached upper molded insulator from the grip tips.The broken upper molded insulator was still attached to the instrument due to the conductor wire, but fragments of the upper molded insulator was observed detached.The detached fragment measures approximately 2.1mm x 9.7mm and was not returned with the instrument.The instrument was found to have a dislodged crimp.A visual inspection revealed that the instrument had a dislodged crimp from the control wrist cable, located at the distal end.The dislodged crimp is the likely caused by imprecise instrument motion.Due to the dislodged crimp, the instrument is unable to straighten the wrist.The instrument was found to have imprecise motion.Imprecise motion is likely caused by the dislodged crimp from the wrist control cable and not from the grip tips.The instrument was tested on the in-house system and imprecise motion was observed.Due to the dislodged crimp from the wrist control cable, the instrument wrist was unable to fully straighten and articulated to right, which contributed to the imprecise motion.The instrument passed tip detection and recognition.The instrument was unable to test for energy delivery, due to the broken molded insulator.The complaint was confirmed by failure analysis.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument tip during handling, insertion, usage (overloading), or removal.This issue can be resolved by using an alternate instrument to complete the procedure.
 
Event or Problem Description
It was reported that during da vinci-assisted surgical procedure, the force bipolar instrument had issue with gripping force.It was unknown if any fragment fell into the patient.The procedure was completed with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: during the procedure, the instrument couldn¿t grasp the tissue.It was predicted that the wrist of instrument may be damaged.No fragment fell into the patient.There was no reported injury.

Brand Name
ENDOWRIST SP
Common Device Name
FORCE BIPOLAR ER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25051068
Report Number2955842-2026-23502
Device Sequence Number18744588
Product Code NAY
UDI-Device Identifier00886874124055
UDI-Public(01)00886874124055(11)250501(10)K11250501
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number431150-02
Device Catalogue Number431150
Device Lot NumberK11250501 0012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2026
Initial Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown